Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Delaying a period using OrthoTriCyclenLo

 - UBBFriend: Email this page to someone!    
Author Topic: Delaying a period using OrthoTriCyclenLo
amy_the_artist
Neophyte
Member # 93671

Icon 1 posted      Profile for amy_the_artist     Send New Private Message       Edit/Delete Post 
Hi there! I'm currently on exchange in England, and will be here for about six months. My boyfriend is coming to visit on May fourth and leaving about three weeks later (yay!). Unfortunately, my period is also going to arrive on May fourth (boo!). I am not thrilled, as you might imagine. I was wondering if there was any way to get my period a week early on my birth control so that I am blood-free for the whole time he is here. Since I won't be having sex in the intervening three months, it's fine if I'm not protected, as long as my birth control is back to working normally by the time he arrives. Am I able to just skip the last week of pills (triphasic, OrthoTriCyclenLo) on this or my next cycle so that my period comes a week early and the timing lines up? From what I've read, if I do that, I should be back to being normally protected by May fourth (may it be with you!). Thanks for your help! I'd normally talk to my GP about this, but it's hard to contact her because she now lives across the Atlantic [Frown]

[ 02-01-2014, 09:24 AM: Message edited by: amy_the_artist ]

Posts: 37 | From: Canada | Registered: Jan 2012  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
I'd not suggest shortening the cycle, as that will compromise your protection. Something that you can consider doing is skipping the withdrawal week altogether and taking two packs back to back. However, that is something you will want to discuss with a doctor, first (if you are not sure where to start, you can ask at the international office to see if there are medical services on campus you can take advantage of). You will want to keep in mind, however, that if you mess with your birth control, there is no guarantee that it will do what you want it to, and you may wind up with spotting or irregular bleeding.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3